Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hilbert norms for graded algebras


Authors: Joachim Kupsch and Oleg G. Smolyanov
Journal: Proc. Amer. Math. Soc. 128 (2000), 1647-1653
MSC (2000): Primary 16W50, 16W55; Secondary 46C05, 46H25
Published electronically: November 24, 1999
MathSciNet review: 1707524
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents a solution to a problem from superanalysis about the existence of Hilbert-Banach superalgebras. Two main results are derived:

1) There exist Hilbert norms on some graded algebras (infinite-dimensional superalgebras included) with respect to which the multiplication is continuous.

2) Such norms cannot be chosen to be submultiplicative and equal to one on the unit of the algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16W50, 16W55, 46C05, 46H25

Retrieve articles in all journals with MSC (2000): 16W50, 16W55, 46C05, 46H25


Additional Information

Joachim Kupsch
Affiliation: Fachbereich Physik der Universität Kaiserslautern, D-67663 Kaiserslautern, Germany
Email: kupsch@physik.uni-kl.de

Oleg G. Smolyanov
Affiliation: Faculty of Mechanics and Mathematics, Moscow State University, 119899 Moscow, Russia
Email: smolian@nw.math.msu.su

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05569-0
PII: S 0002-9939(99)05569-0
Received by editor(s): February 20, 1998
Received by editor(s) in revised form: August 3, 1998
Published electronically: November 24, 1999
Additional Notes: The second author was supported in part by the Deutsche Forschungsgemeinschaft (DFG) and by the Russian Fund of Fundamental Research
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society